Ohio, 2007

Damaging Winds in Ohio, September 25, 2007

September 25, 2007 · NWS CLE · 8 events in 5 counties and zones

A cold front was located from the central Great Lakes south through the Mississppi River Valley during the evening hours of the 25th. A warm, moist airmass over the region allowed for a few severe thunderstorms to developed during the evening and early overnight hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$134,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A cold front was located from the central Great Lakes south through the Mississppi River Valley during the evening hours of the 25th. A warm, moist airmass over the region allowed for a few severe thunderstorms to developed during the evening and early overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 25, 2:33 PM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 25, 2:33 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT TUE SEP 25 2007

.SYNOPSIS...
A COLD FRONT EXTENDED FROM THE CENTRAL GREAT LAKES TO NORTHERN
TEXAS. AHEAD OF THE FRONT A WARM MOIST AND UNSTABLE FLOW CONTINUED
INTO THE OHIO VALLEY. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST
AND MOVE INTO NORTHWEST OHIO TONIGHT AND THEN STALL. THE FRONT
WILL MOVE SOUTHEAST OF THE AREA THURSDAY. HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
VERY WARM MOIST AND UNSTABLE FLOW WILL PERSIST ACROSS THE AREA
OVERNIGHT. CURRENTLY MOST OF THE CLOUD COVER ACROSS THE AREA IS
DIURNAL WITH A MORE STABLE CLOUD SHIELD TO OUR WEST. ALSO
SCATTERED SHOWERS AND TSTMS ON RADAR MOSTLY TO OUR SOUTH AND
WEST. BELIEVE THESE CLOUDS WILL THIN AND SHWRS DISIPATE THROUGH
THE EVENING AS THE BOUNDARY LAYER COOLS. HOWEVER LATER THIS
EVENING AND OVERNIGHT MODELS BRING DEEPER MOISTURE TO OUR WEST
INTO THE AREA. WILL CONTINUE WITH LIKELY POPS NORTHWEST AND
MID/HIGH CHC ELSEWHERE. WEDNESDAY AND WEDNESDAY NIGHT THE FRONT
WILL STALL AND WAFFLE ABOUT AS WAVES OF LOW PRESSUER RIDE NE ALONG
THE BOUNDRY. WILL CONTINUE WITH LKLY POPS MOST AREAS..ALTHOUGH
NWRN OHIO NOT AS FAVORED GIVEN LARGE SCALE FORCING.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
FRONT MOVES EAST ON THURSDAY. WILL HANG ON TO LKLY POPS EAST IN
THE MORNING BUT WL BACK OFF TO CHC IN THE AFTERNOON AS THE DEEP
MOISTURE MOVES EAST. THURSDAY NIGHT WILL HANG ONTO A SMALL CHANCE
FAR NE TO ACCOUNT FOR THE COOLER TEMPERATURES MOVING ACROSS THE
LAKE POSSIBLY ALLOWING A COUPLE LAKE EFFECT SHOWERS TO DEVELOP.
TEMPS WILL BACK DOWN CLOSE TO NORMAL.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FRIDAY WILL CONTINUE WITH A SMALL CHANCE OF A LAKE EFFECT SHOWER
FAR NORTHEAST BUT HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND.
NEXT CHANCE OF RAIN WILL COME WITH ANOTHER COLD FRONT SUNDAY
NIGHT. EXPECT DRY CONDITIONS MONDAY AND TUESDAY

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
RAPID CLEARING TOOK PLACE THIS MORNING HELPING TO DESTABILIZE THE
ATMOSPHERE ACROSS THE SOUTHWWESTERN PORTIONS OF THE FORECAST AREA.
CONVECTION DEVELOPING ACROSS SOUTHWEST OHIO MOVING INTO THE
SOUTHERN PORTIONS OF THE FORECAST AREA CONTINUE TO WEAKEN AND
BECOME SUPPRESSED. AT THIS POINT...WILL CONTINUE WITH MENTION OF
THUNDERSTORMS OVER THE TOLEDO AND FINDLAY AREAS AND JUST MENTION
SHOWERS ELSEWHERE THIS AFTERNOON AND EVENING.

COLD FRONTAL PASSAGE EXPECTED TO OCCUR AROUND 14Z TOMORROW AT
TOLEDO AND FINDLAY PROGRESSING EAST THROUGH THE MORNING. HOLDING
OFF THE BEST CHANCE OF SHOWERS UNTIL AFTER COLD FRONTAL PASSAGE
WITH LOW CEILINGS AND SHOWER ACTIVITY DEVELOPING.

WINDS THROUGH THE NEXT 24 HOURS SHOULD REMAIN CONSISTENTLY OUT OF
THE SOUTHWEST AND THEN BECOME WEST TO NORTHWEST AFTER THE COLD FRONT.

HIGH PRESSURE BEGINS TO BUILD IN FROM THE NORTH ON THURSDAY BUT A
WEAK WAVE ALONG THE COLD FRONT WILL LIKELY KEEP SOME RAIN AND MVFR
CONDITIONS AROUND DURING THE DAY ON THURSDAY. DRIER AIR AND VFR
CONDITIONS SHOULD FINALLY WIN OUT BY FRIDAY AND REMAIN IN PLACE
THROUGH SATURDAY.

&&

.MARINE...
COLD FRONT STILL ON TRACK TO MOVE SE ACROSS THE LAKE WED MORNING AND
AFTERNOON.  UNTIL THEN...SW TO S FLOW WILL CONTINUE ON THE LAKE.
WINDS SHOULD DIE DOWN A LITTLE AFTER SUNSET.  PRECIP CHANCES WILL
CONTINUE TO RAMP UP AS FRONT APPROACHES WITH BEST CHANCES FOR
THUNDER LATE TONIGHT AND FOR SHOWERS ON WED AND WED EVE.  FLOW
SHOULD QUICKLY BECOME N TO NW BEHIND FRONT BUT AT THE SAME TIME
SHOULD DIMINISH.  BY WED EVE...FAIRLY LIGHT FLOW EXPECTED.
LINGERING SHOWERS POSSIBLE INTO THU.  AFTER THAT...HIGH PRESSURE
WILL QUICKLY BUILD IN WITH LIGHT FLOW THEN EXPECTED INTO SUN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...LOMBARDY
MARINE...KUBINA
Hazardous weather outlook, Sep 25, 4:44 AM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
544 AM EDT TUE SEP 25 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-260945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
544 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW OF
THE STORMS COULD BE SEVERE...PARTICULARLY ACROSS NORTHWEST OHIO
DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAIN WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING
IF A SEVERE THUNDERSTORM WATCH IS ISSUED.

The radar

The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
September 25, 5:55 PM EST
Where
Knox County, Centerburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.300, -82.700

Several trees were reported down.

Thunderstorm Wind, Knox

When
September 25, 6:30 PM EST
Where
Knox County, Mt Vernon
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.400, -82.480

The wind sensor at the county airport measured a wind gust of 50 knots.

Thunderstorm Wind, Richland

When
September 25, 6:55 PM EST
Where
Richland County, Lucas
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
40.700, -82.420

A few trees were reported down.

Thunderstorm Wind, Ashland

When
September 25, 8:30 PM EST to 8:35 PM EST
Where
Ashland County, Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
40.870, -82.300

Straight line winds created a damage path about one hundred yards wide and about four miles long. Along this path, numerous trees and large limbs were reported down. Several buildings had roof damage, and a box trailer was blown over by the severe winds.

Thunderstorm Wind, Geauga

When
September 25, 9:10 PM EST to 9:20 PM EST
Where
Geauga County, Auburn Center to Newbury
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.380, -81.250

Several trees were reported down from Auburn Center to Newbury. Law enforcement also reported that additional trees were down throughout the entire county.

Thunderstorm Wind, Geauga

When
September 25, 9:15 PM EST
Where
Geauga County, Parkman
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
41.370, -81.070

Two trees were reported down.

Thunderstorm Wind, Ashtabula

When
September 25, 10:00 PM EST
Where
Ashtabula County, Windsor
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
41.530, -80.950

A few trees were reported down.

Thunderstorm Wind, Ashtabula

When
September 25, 10:20 PM EST
Where
Ashtabula County, Cherry Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
41.600, -80.670

A few trees were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60693, 60692, 60694, 60688, 60695, 60701, 60697, 60698.